Alert archive / Florida / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 21, 2026, 1:36 PM EST for 10 counties in Florida. It took effect at Feb 22, 2026, 1:00 PM EST. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 2026, 1:36 PM EST (18:36 UTC)
- In effect from
- Feb 22, 2026, 1:00 PM EST
- Expired
- Feb 22, 2026, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Liberty County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 1:16 PM EST | NON-TSTM WND GST 43 | Tallahassee Internation, FL | ASOS station KTLH Tallahassee International Airport. |
| Feb 22, 2:05 PM EST | NON-TSTM WND GST 45 | 1 Ne Saint Marks, FL | Ambient weather station. |
| Feb 22, 2:10 PM EST | NON-TSTM WND GST 44 | Doak Campbell Stadium, FL | Mesonet station 0043W Doak Campbell Stadium (WEATHERSTEM). |
| Feb 22, 2:48 PM EST | NON-TSTM WND GST 41 | 1 Nnw Apalachicola Airp, FL | ASOS station KAAF Apalachicola. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
572 WWUS82 KTAE 211836 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 136 PM EST Sat Feb 21 2026 ...RED FLAG WARNING IN EFFECT FOR THE FL BIG BEND ON SUNDAY DUE TO CRITICALLY LOW HUMIDITY AND GUSTY WINDS... .A very dry airmass and gusty winds tomorrow afternoon in the wake of tonight's cold frontal passage. Critically low relative humidity coupled with strong winds and dry fuels from the ongoing drought is expected to result in red flag conditions tomorrow afternoon. FLZ015-017>019-027>029-034-115-118-127-128-134-426-230000- /O.NEW.KTAE.FW.W.0001.260222T1800Z-260223T0000Z/ Inland Franklin-Leon-Inland Jefferson-Madison-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Southern Liberty- 136 PM EST Sat Feb 21 2026 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF THE FLORIDA BIG BEND... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM EST Sunday. * AFFECTED AREA...Fire weather zones 015, 017, 018, 019, 027, 028, 029, 034, 115, 118, 127, 128, 134, and 426. * WIND...Northwest winds 16 to 22 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
216 WWUS82 KTAE 220615 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 115 AM EST Sun Feb 22 2026 ...RED FLAG WARNING IN EFFECT FOR THE FL BIG BEND THIS AFTERNOON AND EVENING DUE TO CRITICALLY LOW HUMIDITY AND GUSTY WINDS... .A very dry airmass and gusty northwest winds are on tap this afternoon and evening. Critically low relative humidity, along with strong winds and dry fuels from the ongoing drought, are expected to result in red flag conditions this afternoon and evening. FLZ015-017>019-027>029-034-115-118-127-128-134-426-230000- /O.CON.KTAE.FW.W.0001.260222T1800Z-260223T0000Z/ Inland Franklin-Leon-Inland Jefferson-Madison-Inland Wakulla- Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Southern Liberty- 115 AM EST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF THE FLORIDA BIG BEND... * AFFECTED AREA...Fire weather zones 015, 017, 018, 019, 027, 028, 029, 034, 115, 118, 127, 128, 134, and 426. * WIND...Northwest winds 16 to 22 mph with gusts of 25 to 30 mph. * HUMIDITY...As low as 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 21, 12:24 PM EST, 1 hour 12 minutes earlier. Its key messages:
- Issued at 1223 PM EST Sat Feb 21 2026
- A Dense Fog Advisory is in effect for much of the coastal waters and immediate coast this morning. There is a medium (70 percent) chance of another round of dense fog tonight, especially for Apalachee Bay.
- There is a Marginal (Level 1 of 5) Risk of severe thunderstorms today mainly along and north of I-10 including much of the region. Isolated damaging winds and a brief tornado are the primary threats.
- Marine and beach hazards include a Gale Warning for the coastal waters west of Apalachicola late tonight through Monday morning, with a Small Craft Advisory for the waters east of Apalachicola, and a high risk of rip currents today through Sunday and Monday at the Gulf beaches.
- Well above average temperatures through today will be followed by well below average temperatures Sunday through Tuesday. There is a medium (50 percent) chance of tying or exceeding daily record highs today away from the Gulf coast. The chance of meeting the cold weather advisory criteria is low (30 percent) Monday morning and medium (50 percent) Tuesday morning.
- There is a medium (40 to 70 percent) chance of critical fire weather conditions on Sunday in portions of Southwest GA and FL Big Bend. If the probability increases further, red flag headlines may be needed.
Area forecast discussion, Feb 21, 12:24 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1224 PM EST Sat Feb 21 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 1223 PM EST Sat Feb 21 2026
- A Dense Fog Advisory is in effect for much of the coastal
waters and immediate coast this morning. There is a medium (70
percent) chance of another round of dense fog tonight,
especially for Apalachee Bay.
- There is a Marginal (Level 1 of 5) Risk of severe thunderstorms
today mainly along and north of I-10 including much of the
region. Isolated damaging winds and a brief tornado are the
primary threats.
- Marine and beach hazards include a Gale Warning for the coastal
waters west of Apalachicola late tonight through Monday
morning, with a Small Craft Advisory for the waters east of
Apalachicola, and a high risk of rip currents today through
Sunday and Monday at the Gulf beaches.
- Well above average temperatures through today will be followed by
well below average temperatures Sunday through Tuesday. There
is a medium (50 percent) chance of tying or exceeding daily
record highs today away from the Gulf coast. The chance of
meeting the cold weather advisory criteria is low (30 percent)
Monday morning and medium (50 percent) Tuesday morning.
- There is a medium (40 to 70 percent) chance of critical fire weather
conditions on Sunday in portions of Southwest GA and FL Big
Bend. If the probability increases further, red flag headlines
may be needed.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 1245 AM EST Sat Feb 21 2026
Main focus is on the potential for severe thunderstorms today and
tonight. SPC has a Marginal (Level 1 of 5) Risk mainly along and
north of I-10. Isolated damaging winds and a brief tornado are
the primary threats. Dense Fog for much of the coastal waters and
immediate coast this morning with another round possible tonight.
It remains unseasonably warm today with highs in the upper 70s to
lower 80s. A high rip current risk is expected for Gulf beaches
today as the water will be hazardous for all levels of swimmers.
&&
.LONG TERM...
(Sunday through Friday)
Issued at 1245 AM EST Sat Feb 21 2026
A much colder air mass filters into the region on Sunday and sticks
around through Tuesday. The chance of meeting cold weather advisory
criteria is low (30 percent) Monday morning and medium (50 percent)
Tuesday morning away from Gulf Coast. A warming trend takes place
from mid to late week, with a chance of showers returning Thursday.
A high rip current risk is expected for Gulf beaches on Monday and
Tuesday. There is also the potential for critical fire weather
conditions on Sunday in portions of Southwest GA and FL Big Bend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1223 PM EST Sat Feb 21 2026
A broken line of showers is starting to enter our northwestern
counties in SE Alabama late this morning which may affect the DHN
terminal with light showers/thunderstorms early this afternoon.
Showers and thunderstorms are expected to move across the region
later this afternoon into the evening hours. IFR cigs can be
expected with reduced vsbys during the heavier
showers/thunderstorms. Winds will be gusting today ahead of the
showers and approaching cold front. Following the frontal passage
overnight, winds will shift northwesterly and will be frequently
gusting to around 25 kts. Although it will be windy, skies will
clear to VFR conditions for the day Sunday.
&&
.MARINE...
Issued at 1245 AM EST Sat Feb 21 2026
Southerly flow across the waters through today with seas of 3 to 4
feet just offshore. Areas of sea fog this morning and again tonight
into Sunday morning prior to a cold frontal passage may be dense,
especially over the cooler shelf waters of the Apalachee Bay. Gale
force northwest wind gusts are likely over the coastal waters to
the west of Apalachicola late Sunday night through Monday morning.
Meanwhile, Small Craft Advisory-level conditions are likely over
the coastal waters east of Apalachicola. Seas offshore peak around
7 to 10 feet on Sunday night. More tranquil boating conditions are
expected by Tuesday night. That may be short-lived, with a medium
(40 to 60 percent) chance of advisory-level conditions centered
on Wednesday and Thursday.
&&
.FIRE WEATHER...
Issued at 1245 AM EST Sat Feb 21 2026
Wetting rains are expected today through tonight, followed by a
strong cold frontal passage which ushers in a dry air mass from
Sunday into early next week, when combined with gusty northwest
winds may lead to critical fire weather conditions on Sunday.
Gusty and erratic winds are possible today in the vicinity of
any thunderstorms. Lower mixing heights today will contribute
to low dispersion near the Gulf coast. Meanwhile, borderline
high dispersion is possible near the I-75 corridor Southwest GA.
The post-frontal air mass on Sunday features 20-ft winds around
15 mph, while RH plunges into the mid-20s to mid-30s during
the afternoon, along with widespread high dispersion. There is
a medium (40 to 70 percent) chance of critical fire weather
conditions in portions of Southwest GA and FL Big Bend. If
the probability increases further, red flag headlines may be
needed, even if temperatures are unseasonably cool. On Monday,
at least elevated fire weather conditions are expected to
persist, with RH again in the mid-20s to mid-30s during the
afternoon.
&&
.HYDROLOGY...
Issued at 1245 AM EST Sat Feb 21 2026
Drought continues and no flooding is expected over the next week.
For local drought info & statements, visit the following websites:
weather.gov/tae/LocalDrought
weather.gov/tae/DroughtInformationStatement
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 61 33 51 / 70 10 0 0
Panama City 50 60 35 53 / 70 0 0 0
Dothan 46 55 31 48 / 90 0 0 0
Albany 47 56 29 47 / 90 0 0 0
Valdosta 54 63 31 49 / 80 20 0 0
Cross City 58 70 33 55 / 60 20 0 0
Apalachicola 53 61 36 52 / 70 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ108-112.
High Rip Current Risk through late Monday night for FLZ114.
High Rip Current Risk through late tonight for FLZ115.
GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM Sunday to 1 AM EST Tuesday for
GMZ730-755-765-775.
Small Craft Advisory from 3 AM Sunday to 9 AM CST Monday for
GMZ735.
Gale Warning from 3 AM Sunday to 9 AM CST Monday for GMZ751-752-
770-772.
&&
SHORT TERM...LF
LONG TERM....LF
AVIATION...Montgomery
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:58 PM EST | Dense Fog Advisory | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more | 11 hr |
| Feb 20, 11:01 PM EST | Marine Dense Fog Advisory | TAE | 11 hr | |
| Feb 21, 12:53 AM EST | Gale Warning | TAE | 57 hr | |
| Feb 21, 12:53 AM EST | Small Craft Advisory | TAE | 3 days | |
| Feb 21, 10:40 AM EST | Marine Dense Fog Advisory | TAE | 80 min |
Nearby
Red Flag Warnings in Florida, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.